Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 82, NWS Raleigh, NC

September 6, 20086 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 10:10 AM EDT for 6 counties in North Carolina. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2008, 10:10 AM EDT (14:10 UTC)
Expired
Sep 6, 2008, 12:00 PM EDT
In force
110 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 061410
FFWRAH
NCC051-085-101-105-125-183-061600-
/O.NEW.KRAH.FF.W.0082.080906T1410Z-080906T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  LEE COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL NOON EDT

* AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAIN BEGINNING TO END IN WAKE...  JOHNSTON...LEE... 
HARNETT...MOORE AND CUMBERLAND COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...
  SMITHFIELD...SANFORD...RDU INTERNATIONAL AIRPORT...RALEIGH...POPE
  AFB...PINEHURST...LINWOOD...LILLINGTON...GODWIN...GARNER...
  FUQUAY-VARINA...FORT BRAGG...FAYETTEVILLE...DUNN...CLAYTON...
  CARY...CARTHAGE...BENSON...ANGIER AND ABERDEEN.

RAIN HAS ENDED IN FAYETTEVILLE AND WILL END BEFORE NOON IN THE 
RALEIGH AREA. AREAS WHICH ARE CURRENTLY EXPERIENCING FLOOD WATERS 
SHOULD SEE WATERS BEGIN TO SLOWLY RECEDE. HOWEVER THIS WILL BE A 
SLOW PROCESS AND SOME DANGER WILL EXIST THROUGH THE MORNING HOURS. 
ONCE WATERS RECEDE... MUD AND DEBRIS MAY BE LEFT ON ROADWAYS AND 
PRESENT A HAZARD TO TRAVEL. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE 
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS 
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK 
ACTION.

LAT...LON 3517 7910 3524 7920 3504 7946 3517 7961
      3546 7976 3548 7976 3554 7902 3552 7898
      3556 7892 3584 7890 3590 7873 3604 7870
      3588 7835 3556 7808 3529 7836 3531 7854
      3525 7861 3509 7871 3487 7855 3486 7892

$$

14
1 follow-up statement
000 
WGUS72 KRAH 061606
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 PM EDT SAT SEP 6 2008

NCC051-085-101-105-125-183-061613-
/O.EXP.KRAH.FF.W.0082.000000T0000Z-080906T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-MOORE NC-HARNETT NC-LEE NC-JOHNSTON NC-WAKE NC-
1206 PM EDT SAT SEP 6 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WAKE...JOHNSTON...LEE...
HARNETT...MOORE AND CUMBERLAND COUNTIES...

RAINS HAVE ENDED OVER CENTRAL NORTH CAROLINA...INCLUDING THE AREAS 
OF RALEIGH-DURHAM...FAYETTEVILLE...SANFORD AND SOUTHERN PINES. 
HOWEVER SOME LOCATIONS ARE STILL EXPERIENCING HIGH WATER AS CREEKS 
AND STREAMS ARE EXPECTED TO ONLY SLOWLY RETURN TO THEIR BANKS. 

RESIDENTS AND MOTORISTS IN THE AREA SHOULD CONTINUE TO BE ON THE 
ALERT FOR FLOOD WATERS THIS AFTERNOON.

LAT...LON 3517 7910 3524 7920 3504 7946 3517 7961
      3546 7976 3548 7976 3554 7902 3552 7898
      3556 7892 3584 7890 3590 7873 3604 7870
      3588 7835 3556 7808 3529 7836 3531 7854
      3525 7861 3509 7871 3487 7855 3486 7892

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 9:42 AM EDT, 28 minutes earlier.

Area forecast discussion, Sep 6, 9:42 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
942 AM EDT SAT SEP 6 2008

.SYNOPSIS...TROPICAL STORM HANNA IS OVER THE NORTHERN COASTAL PLAIN
NEAR ROCKY MOUNT AND WILL CONTINUE TO MOVE NORTH NORTHEAST THIS
MORNING AND EARLY THIS AFTERNOON.

&&

.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
AS OF 930 AM EDT SATURDAY...

MAJOR LINGERING CONCERN THROUGH AFTERNOON (AND PROBABLY FOR A FEW
HOURS BEYOND) WILL BE HEAVY RAIN. RAIN WILL CONTINUE TO END RATHER
RAPIDLY FROM THE SOUTHWEST...AND WILL BE CANCELING THE FLASH FLOOD
WATCH IN THE FAR WEST AND SOUTHWEST. MEANWHILE...THERE IS
CONSIDERABLE FLOODING IN PROGRESS IN THE EASTERN HALF WITH AN
ADDITIONAL 1 TO 2 INCHES POSSIBLE THIS MORNING.

AS HANNA CIRCULATION MOVES INTO SOUTHEAST VA TOWARDS MID DAY...
W-NW FLOW ON THE BACK SIDE OF THE CIRCULATION WILL ADVECT DRIER
AIR INTO REGION. LITTLE CHANGE TO TEMPS FROM EARLIER FORECAST.

&&

.SHORT TERM /4 PM THIS AFTERNOON THROUGH SUNDAY NIGHT/...
AS OF 350 AM SATURDAY...

WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS
DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE
MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING
SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED
CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE
NORMAL.

ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW
LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH  MID LEVEL
LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR
NOW.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 420 AM SATURDAY...

HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF
AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY
INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA.
MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND.
PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR
CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT
IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN
LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE
LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT
DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7
DEGREES COOLER THAN FORECAST.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
AS OF 745 AM SATURDAY...
HANNAS CIRCULATION CENTER IS QUICKLY TRACKING NORTH ACROSS THE
CENTRAL COASTAL PLAIN. WIDESPREAD LIFR TO IFR CEILINGS WILL CONTINUE
THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS
RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WIND GUSTS RANGING
FROM 45KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF
CONCERN AS WELL.

CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTHWEST TO NORTHEAST
BY MIDDAY...AS HANNAS DEEPER MOISTURE SHIELD LIFTS NORTH OF THE
AREA. MOSTLY CLEAR TO FAIR SKIES ARE EXPECTED BY THE EVENING...WITH
WINDS SUBSIDING TO 3 TO 5 KTS. THESE CONDITIONS COMBINED WITH
SATURATED SOILS WILL MAKE LOCALLY DENSE FOG OVERNIGHT...ESPECIALLY
AT RDU...RWI...AND FAY WHERE 3 TO 5 INCHES HAS FALLEN.

OTHERWISE...MOSTLY VFR CONDITIONS FORECAST FROM SUNDAY ONWARD...
WITH THE EXCEPTION OF MORNING FOG.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085-
086-088-089.
FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084.
HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011-
026>028-041-043.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024-
025-040.

&&

SYNOPSIS...MLM
NEAR TERM...MLM
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...RLH
Hazardous weather outlook, Sep 6, 5:01 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
501 AM EDT SAT SEP 6 2008

NCZ042-077-078-085-086-088-089-071000-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ074>076-083-084-071000-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ021>023-038-039-073-071000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
501 AM EDT SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH
AFTER MID DAY AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL
PLAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ010-026-027-041-043-071000-
WARREN-FRANKLIN-NASH-WAKE-WILSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ011-028-070900-
HALIFAX-EDGECOMBE-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...TORNADO WATCH 890 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ007>009-024-025-040-071000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL
STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER
THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

In the hours before

Local storm report, Sep 6, 9:18 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     NON-TSTM WND DMG RALEIGH                 35.81N 78.64W
09/06/2008                   WAKE               NC   LAW ENFORCEMENT

            TREE DOWN ON APARTMENT BUILDING AT NAVAHO DRIVE. SEVERAL
            UNITS EVACUATED.

&&

BLAES
Local storm report, Sep 6, 9:19 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
919 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      GOLDSBORO               35.37N 77.98W
09/06/2008                   WAYNE              NC   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED AND CLOSED IN GOLDSBORO.

&&

BLAES
Local storm report, Sep 6, 9:45 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
945 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      3 NNE CHAPEL HILL       35.97N 79.01W
09/06/2008                   ORANGE             NC   TRAINED SPOTTER

            AT THE INTERSECTION OF ERWIN AND MT.MORIAH WATER WAS FIVE
            TO SIX INCHES DEEP.

&&

LEPAGANO
Local storm report, Sep 6, 9:58 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
958 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND DMG 2 SSW GOLDSBORO         35.35N 77.98W
09/06/2008                   WAYNE              NC   AMATEUR RADIO

            ONE TREE REPORTED DOWN ACROSS SLOCUMB STREET... NEAR
            SEYMORE-JOHNSON AIR FORCE BASE.

&&

BSD
Local storm report, Sep 6, 9:59 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
959 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND DMG 2 SSE GOLDSBORO         35.35N 77.96W
09/06/2008                   WAYNE              NC   AMATEUR RADIO

            NUMEROUS TREES REPORTED DOWN ACROSS SEYMOUR-JOHNSON AIR
            FORCE BASE.

&&

BSD
Local storm report, Sep 6, 10:04 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLASH FLOOD      NE CHAPEL HILL          35.93N 79.04W
09/06/2008                   ORANGE             NC   AMATEUR RADIO

            EVACUATIONS BEGINNING DUE TO FLASH FLOODING AT THE
            CAMELOT APARTMENTS... NEAR ESTES DRIVE IN CHAPEL HILL.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:31 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Sampson, Wake6 hr
Sep 6, 1:45 AM EDTFlash Flood WarningRAHHoke, Lee, Moore, Richmond, Scotland6 hr
Sep 6, 2:27 AM EDTFlash Flood WarningRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more6 hr
Sep 6, 4:53 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson6 hr
Sep 6, 5:04 AM EDTFlash Flood WarningRAHAlamance, Guilford, Montgomery, Randolph4 hr
Sep 6, 7:27 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake3 hr
Sep 6, 7:33 AM EDTAreal Flood AdvisoryRAHRichmond, Sampson, Scotland117 min
Sep 6, 8:28 AM EDTFlash Flood WarningRAHChatham, Durham, Orange3 hr
Sep 6, 8:33 AM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance, Warren3 hr
Sep 6, 9:04 AM EDTRiver Flood WarningRAHWake14 hr
Sep 6, 9:12 AM EDTRiver Flood WarningRAHCumberland3 days
Sep 6, 11:11 AM EDTRiver Flood WarningRAHCumberland34 hr
Sep 6, 11:14 AM EDTRiver Flood WarningRAHJohnston29 hr
Sep 6, 11:19 AM EDTRiver Flood WarningRAHJohnston48 hr
Sep 6, 11:37 AM EDTRiver Flood WarningRAHChatham18 hr
Sep 6, 12:41 PM EDTAreal Flood WarningRAHCumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more3 hr
Sep 6, 3:50 PM EDTAreal Flood WarningRAHHarnett2 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.